MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LS3092
Medical Device Problem Codes Energy Output To Patient Tissue Incorrect (1209); Failure to Cut (2587)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intra-operatively, the device had no sealing and no cutting during use.
 
Additional Manufacturer Narrative
Investigation summary one device was received for evaluation.This device had been used in the treatment or diagnosis of a patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The returned product met specification as received.Visual inspection found one of the snaps to have broken off.The reported conditions were not confirmed.The device is designed to be a sealer and has no cutting function.The disposable was assembled onto a set of forceps and plugged into a generator.The generator recognized the device and activated with satisfactory results.Functional testing was performed with the returned device on porcine kidney tissue.Multiple seals on various size vessels were made with visually acceptable results.All seal cycles were completed satisfactorily and end tones were heard indicating completed activation cycles.A full thermal effect was visually verified.The investigation found the device to seal normally.An additional failure was found during the investigation, one of the snaps was found to be broken and missing.The additional findings did not contribute to the reported condition.The investigation found a broken snap on the electrode jaw.Snap damage can be caused by the user improperly misaligning the snaps into the mating holes during assembly.This damage can also be caused by multiple assembly attempts.The investigation identified the root cause of the reported event to be attributed to user error.Refer to the product instructions for use for additional information on the proper method of assembling the electrodes onto the reusable instrument.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7226139
Report Number1717344-2018-00114
Device Sequence Number16373156
Product Code GEI
UDI-Device Identifier10884524002156
UDI-Public10884524002156
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K981916
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberLS3092
Device Catalogue NumberLS3092
Device Lot Number42960138X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2018
Initial Date Received by Manufacturer 01/10/2018
Supplement Date Received by Manufacturer04/13/2018
Initial Report FDA Received Date01/29/2018
Supplement Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight53